With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
Is it possible to get a itchy rash from too much estrogen? My test results came back and they were too high after increases my dosage. My Progesterone was too low. I wondering where this rash is coming from? Thanks ladies.
Not sure,it can cause dry skin but I don't know about a rash.But I do know awhile back I had a really bad rash and thought perhaps it was from my hormone creams and it turns out it was my laundry soap. I had to change my brand about 3 times before I found one that didn't irritate my skin. Have you changed brands recently? Perhaps bought something different because it was on sale or had a coupon? That's what I had done, ya' see I'm the coupon queen
It's possible if you have not done anything else different as Kim suggests that it could be hormonal. When things get out of balance like that we have some strange reactions. Progesterone is a precurser to cortisol which helps with allergies etc. So if it's low it may be worth raising the progesterone and lowering the estrogen a little. Just a thought.
I think you are right on! I just recently had my progest. tested and it IS low. 0.8 is what it was. I bet that's what's going on. I'm always getting strang, unexplained rashes/eczema.
Thanks for responding ladies
What type of HRT are you using? I use the Climara patch and have a red, itchy rash on my back along with facial breakouts common with menstrual periods. My gyne has not suggested a test for anything. He just wants to change me to Premarin. If the Progest levels are low can they just add some progest to go along with the patch?
I have been on Premarin (0.625mg daily) since 7/23/2000. I have had a problem with dry skin for a long time, but for the past four years have been diagnosed with "eczema" and "psoriasis" by another doctor. Since my hysterectomy, I noticed a decrease in the rash, etc. (possibly due from no estrogen?) Since I have been on the estrogen, I am noticing the problem getting bad again. Should I go off the estrogen??? I plan to call my Dermatologist and get an appointment to see him. I wouldn't be surprised if the estrogen is the problem. I just never connected the two before. I take thyroid medication (Levoxyl) and I was just told the other day that the doctor covering for my family practitioner (this week only) wants to lower the dosage. I plan to talk to my own doctor and see what he says. This is the second dose lowering since my hysterectomy in June. Can the two be connected and can I get some relief from this skin problem? I assumed it was just from the low thyroid condition (hypothyroid since birth) and that there was no hope for relief, especially in the winter months when it is pure hell and itchy. Has anyone tried "Respite" which is now on the market and advertised on TV?
Ick, premarin. It's more likely to cause side effects, so I wouldn't switch to it. Some people do well on it, but why confuse the issue?
Estrogen does have some kind of effect on excema and psoriasis. However, I'm thinking from my reading and some personal experience with it that the culprit may be the fact that estrogen blocks the absorption of magnesium, several B vitamins, and zinc, so that you have to take supplements or eat a lot of rich foods in them--see http://www.hormonejungle.com/supp.html
These things are necessary for the GLA conversions. Evening primrose oil is rich in GLA, and evening primrose oil helps excema. I developed an odd patch of it on my ankle. I started taking supplements and evening primrose oil (in hopes of other symptoms improving) and suddenly realized the itch and redness were gone.
Progesterone might help but I'm thinking the necessary supplements might help more.